Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Occasional drinker and smoker. Noticed brown stains on the pillow case. Should I be concerned?

Jun 2013
User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 2219 Questions
I keep noticing brown stains on the pillow case when waking up in the morning. I do smoke and often drink red wine befire bed. Could that cause it or could it be dried blood. Should I be concerned?
Posted Sat, 18 May 2013 in General Health
Answered by Dr. Sushil Kumar Sompur 1 hour later
Hi there ~

I understand your concern. Being a 66 year old male who has problems with noticing brown stains on the pillow case is a very concerning issue. I am glad you do not smoke. However, I wonder if you have had a nocturnal vomitus staining your bed since you had red wine. If this is not the case and you suspect that it may be blood. Please take the stain or any discharge that looks that color to a doctor to have it tested. It is concerning if you have blood in your cough or in your vomitus. It may have graver repercussions. I would advise you to see a gastroenterologist and an internist specializing in respiratory diseases to relieve any anxiety you may have regarding the possibility of the stains being blood. I hope this helps.

Take care and have a lovely day!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor